|can I switch meds for only 3 months?
Mar 1, 2013
I am currently on Kivexa and Stocrin and have been for 2 years after changing from Truvada and Stocrin which I used for 4 months. I changed due to my osteopenia diagnosis and slight rising blood creatine on Truvada.
I have 3 boxes of Truvada left that I am not using and dont want to waste the meds (costly) upon their soon to be expiry date. Is it ok to just change Kivexa for Tuvada for 3 months and than after finishing the Truvada simply change back to Kivexa?
| Response from Dr. Young
Hello and thanks for posting.
In general, if your viral load is suppressed and there's no issues with drug resistance, then switching from Kivexa (Epzicom) to Truvada and back because of medication availability shouldn't be a problem. (This assumes that you are tolerating Kivexa, without any evidence of allergy.)
The more important question is how bad the rising blood creatinine (a sign of kidney injury) was- if the reason you were switched off of Truvada was because of significant concern about kidney injury, never mind bone toxicity, it might be prudent to simply continue on the Kivexa. While bone toxicity over the short run probably won't be a concern, the kidney issues could be.
I'd suggest speaking with your provider to get a better sense of the pros and cons.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Chance That You Have Herpes If You Have Never Had An Outbreak?
- What If Your Partner Has Hpv?
- What Happens If I'm Sexually Active With Chlamydia?
- What Does It Mean If You Have Negative Herpes Antibodies?
- What Does Chlamydia Discharge In Women Look Like?
- What Does A Person Feel When They Have Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.